Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 27, 2020, 3:30 AM CDT for 4 counties in Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2020, 3:30 AM CDT (08:30 UTC)
- Expired
- Mar 27, 2020, 4:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 100 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WUUS53 KILX 270830
SVRILX
ILC025-049-079-159-270915-
/O.NEW.KILX.SV.W.0001.200327T0830Z-200327T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
330 AM CDT Fri Mar 27 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Jasper County in southeastern Illinois...
Northwestern Richland County in southeastern Illinois...
Northern Clay County in south central Illinois...
Southern Effingham County in south central Illinois...
* Until 415 AM CDT.
* At 329 AM CDT, a severe thunderstorm was located over Iola, or 15
miles northwest of Flora, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Olney, Newton, Louisville, Watson, Dieterich, Edgewood, Bible
Grove, Wheeler, Iola, Sailor Springs, Bogota, Dundas, Ingraham,
West Liberty, Mason, Wakefield, Wendelin, Newton Lake, Sam Parr
State Park and Elliotstown.
This includes the following highways...
Interstate 57 between mile markers 142 and 153.
Interstate 70 between mile markers 78 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 8870 3891 8870 3891 8881 3903 8881
3907 8808 3873 8807
TIME...MOT...LOC 0829Z 266DEG 39KT 3887 8862
HAIL...1.00IN
WIND...<50MPH
$$
Deubelbeiss2 follow-up statements
795
WWUS53 KILX 270852
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
352 AM CDT Fri Mar 27 2020
ILC025-049-079-159-270915-
/O.CON.KILX.SV.W.0001.000000T0000Z-200327T0915Z/
Jasper-Richland-Clay-Effingham-
352 AM CDT Fri Mar 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHWESTERN JASPER...NORTHWESTERN RICHLAND...NORTHERN CLAY AND
SOUTHERN EFFINGHAM COUNTIES...
At 352 AM CDT, a severe thunderstorm was located near Bogota, or 9
miles southwest of Newton, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Olney, Newton, Louisville, Watson, Dieterich, Edgewood, Bible Grove,
Wheeler, Iola, Sailor Springs, Bogota, Dundas, Ingraham, West
Liberty, Mason, Wakefield, Wendelin, Newton Lake, Sam Parr State Park
and Elliotstown.
This includes the following highways...
Interstate 57 between mile markers 142 and 153.
Interstate 70 between mile markers 78 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 8870 3891 8870 3891 8881 3903 8881
3907 8808 3873 8807
TIME...MOT...LOC 0852Z 266DEG 39KT 3889 8829
HAIL...1.00IN
WIND...<50MPH
$$
Deubelbeiss600
WWUS53 KILX 270914
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
414 AM CDT Fri Mar 27 2020
ILC025-049-079-159-270923-
/O.EXP.KILX.SV.W.0001.000000T0000Z-200327T0915Z/
Jasper-Richland-Clay-Effingham-
414 AM CDT Fri Mar 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER...
NORTHWESTERN RICHLAND...NORTHERN CLAY AND SOUTHERN EFFINGHAM COUNTIES
WILL EXPIRE AT 415 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with additional thunderstorms.
LAT...LON 3879 8870 3891 8870 3891 8881 3903 8881
3907 8808 3873 8807
TIME...MOT...LOC 0913Z 266DEG 39KT 3890 8804
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 12:54 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Mar 27, 12:54 AM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1254 AM CDT Fri Mar 27 2020 .SYNOPSIS... Issued at 810 PM CDT Thu Mar 26 2020 Showers and thunderstorms will begin moving into central Illinois after midnight, with potential for large hail with the stronger storms. While a break in the showers and storms is expected toward late Friday morning, rain will become widespread again later in the day. A potent storm system will move into the region Saturday, bringing additional severe thunderstorms. Expect mild temperatures and an increasing temperature trend, reaching the 70s by Saturday afternoon. && .UPDATE... Issued at 810 PM CDT Thu Mar 26 2020 Frontal boundary is draped close to I-70 this evening, where temperatures remain in the 60s south of there. Further north, northeast winds are pushing cooler air southward, with 40s prevailing near Peoria and Galesburg. Some light rain and drizzle lingers from near Lincoln and Bloomington east, but has been fading as of late. Some updates were made a little while ago to adjust the rain trends through Thursday morning. Cluster of thunderstorms is expected to develop across eastern Kansas this evening, then track eastward. Latest HRRR model brings them into the western CWA toward 2 am, and moving across the area through sunrise. Freshly issued SPC Day1 outlook brought the slight risk into a good chunk of the south half of the CWA (Quincy-Decatur southeast) with a concern of large hail. && .SHORT TERM...(This evening through Friday) ISSUED AT 345 PM CDT Thu Mar 26 2020 A frontal boundary continues to sag slowly southward into central IL, held up by low pressure still in the vicinity of St. Louis. As this low moves eastward, the showers over northern and into parts of central IL should move eastward for a break in precipitation. The front will stall out just south of the area early Friday with showers and elevated thunderstorms forming north of the front again Friday morning, spreading northeastward into central IL. With mainly elevated instability and a strongly sheared environment in central IL, the main threat will be large hail, but there appears to be some wind threat also, mainly I-70 corridor southward closer to the surface front. Temperatures should feature a large range, with lows ranging from low to mid 40s I-72 northward, up to mid 50s south of I-70 tonight. Friday, highs should range from upper 50s/low 60s I-72/Danville northward, to near 70 south of I-70. .LONG TERM...(Friday night through Thursday) ISSUED AT 345 PM CDT Thu Mar 26 2020 A potent 988 mb low is forecast to lift from the central Plains into the vicinity of northeast Iowa Saturday, lifting a strong warm front through central IL, and bringing mid 60s dewpoints and associated 1000-1500 J/kg SBCAPE along with strong 70+ kt sfc-6km bulk shear. These ingredients combined with lift associated with the system could bring significant severe thunderstorm potential, and SPC indicates a slight risk for wind damage and hail. Timing should be late morning through afternoon, early evening in the east. Temperatures should rise to at least the low 70s, possibly higher if any sun can develop Saturday afternoon. Brisk southerly winds around 20 mph with higher gusts can be expected. Behind the cold front, temperatures will trend down strongly for Sunday, with highs in the mid 50s to low 60s, with dry conditions. Brisk 20-25 mph westerly winds and gusts well into the 30-40 mph range look likely for Sunday. Dry weather looks to prevail through Monday, then another southern stream system could potentially bring more rain as far northern as central IL midweek. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1253 AM CDT Fri Mar 27 2020 A frontal boundary, currently extending from northern KY thru southern parts of IL and MO from Evansville IN to Springfield MO, will lift back north into southeast IL on Friday afternoon, and into central IL by late Fri evening. The 1st wave of showers and elevated thunderstorms tied to the 850 mb frontal boundary over northern MO will track ENE into central IL during overnight and affect SPI and DEC in next 1-2 hours and late tonight to reach PIA and BMI. IFR ceilings will become more common during overnight with convection, while vsbys lower to IFR to MVFR. Convection becomes more widely scattered during mid/late morning over central IL as low level jet weakens with ceilings lifting between 500-1500 ft toward midday Fri and vsbys 4-6 miles. More widespread showers and scattered thunderstorms to develop over central IL by late Fri afternoon and continue Fri evening as warm front approaches, with ceilings lowering back to IFR along with IFR to MVFR vsbys returning with the convection. NE winds 8-13 kts overnight to veer east Fri afternoon and ESE to SE during mid/late Fri evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...37/Geelhart SHORT TERM...37 LONG TERM...37 AVIATION...07
Hazardous weather outlook, Mar 26, 8:20 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lincoln IL 820 PM CDT Thu Mar 26 2020 ILZ027>031-037-038-045-046-280130- Champaign-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Vermilion- Woodford- 820 PM CDT Thu Mar 26 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois, mainly north of I-74. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorms are likely Friday and Friday night. Some of the storms may be strong to locally severe late Friday afternoon into Friday night, with large hail possible. However, there is a higher potential for severe storms Saturday, mainly during the afternoon. Damaging winds, large hail and tornadoes are all possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047>050-280130- Cass-Fulton-Mason-Menard-Morgan-Schuyler-Scott- 820 PM CDT Thu Mar 26 2020 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms overnight in areas from about Beardstown southward. Large hail is the primary concern. Storms north of there may also produce some hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorms are likely Friday and Friday night. Some of the storms may be strong to locally severe, with large hail and heavy rain possible. However, there is a higher potential for severe storms Saturday, mainly from late morning through the afternoon. Damaging winds, large hail and tornadoes are all possible Saturday. Illinois River levels will rise the next several days. Minor flooding continuing in many areas from Havana downstream. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required overnight. The most likely time frame is from 2 am to 6 am. ILZ042>044-051>057-061-062-066-067-071-072-280130- Christian-Clay-Coles-Cumberland-De Witt-Douglas-Edgar-Effingham- Jasper-Logan-Macon-Moultrie-Piatt-Richland-Sangamon-Shelby- 820 PM CDT Thu Mar 26 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms overnight, generally along and south of a Jacksonville to Decatur to Charleston line. Large hail is the primary concern. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorms are likely Friday and Friday night. Some of the storms may be strong to locally severe, with large hail and heavy rain possible. However, there is a higher potential for severe storms Saturday, mainly from late morning through the afternoon. Damaging winds, large hail and tornadoes are all possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required overnight and early Friday. The most likely time frame is between 3 am and 7 am. ILZ063-068-073-280130- Clark-Crawford-Lawrence- 820 PM CDT Thu Mar 26 2020 This Hazardous Weather Outlook is for portions of southeast Illinois, near the Wabash River. .DAY ONE...TONIGHT... Scattered thunderstorms can be expected late tonight. The strongest storms could produce large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorms are likely Friday and Friday night. Some of the storms may be strong to locally severe, with large hail and heavy rain possible. However, there is a higher potential for severe storms Saturday, mainly from the afternoon into the early evening. Damaging winds, large hail and tornadoes are all possible Saturday. While flooding on the Wabash River may temporarily subside during the weekend in areas near Vincennes, additional rises are expected next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required early Friday morning, generally between 4 am and 7 am. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:02 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 43 min |
| Mar 27, 10:00 AM CDT | River Flood Warning | ILX | Clay, Richland | 65 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.